# SDR 2001F00063

- Difficulty date: March 19, 2001
- Submitted: June 29, 2001
- Operation: General aviation
- Aircraft: N70AE
- Make and model: Lear 31A
- Aircraft serial: 188
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Overlay
- Part number: 76080241
- Condition: Cracked
- Location: Cockpit
- Part time: 707 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, PILOT OBSERVED SMOKE COMING FROM THE ENGINE INSTRUMENT PANEL LEFT ITT INDICATOR.  PILOT DECLARED EMERGENCY AND LANDED.  INVESTIGATION REVEALED THAT THE LIGHTING OVERLAY HAD CRACKED AND WAS ARCING AT THE CRACK.  NO ARCING TO THE LOCAL STRUCTURE WAS FOUND.  IT WAS DETERMINED THAT THE ENGINE INSTRUMENTS WERE NOT FLUSH WITH THE INSTRUMENT PANEL.  ALLOWING A DEFLECTION IN THE OVERLAY.  FURTHER INSPECTION FOUND MOST ALL OF THE ENGINE INSTRUMENT MOUNTING BRACKETS TO BE BENT AND BROKEN, POSSIBLY FROM OVER TIGHTENING.
